MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 3.5MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 3.5MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1883504
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via a manufacturer representative that the tip of the inner blade broke off within 5 minute s of use during a functional endoscopic sinus surgery procedure.There was a 15-20 minute delay in retrieving the fragments of the tip of the blade in the surgical site.The procedure was completed with the use of another blade.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis found that visually, the distal tip had broken off the inner cutter.The portion that became detached measured approximately 0.16¿ in length.The break occurred at the first proximal tooth valley.The outer assembly was deformed.Comparing the fragment with the remainder of the inner assembly, there was a triangular portion missing which includes a tooth (2nd proximal).The proximal end of the front hub and distal end of the inner hub were deformed.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 3.5MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7969320
Report Number1045254-2018-00515
Device Sequence Number1681662
Product Code EQJ
UDI-Device Identifier00681490047364
UDI-Public00681490047364
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Model Number1883504
Device Catalogue Number1883504
Device Lot Number0215129484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR